Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 280, NWS Fort Worth, TX

August 17, 2012Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 8:51 PM CDT for Hopkins County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2012, 8:51 PM CDT (01:51 UTC)
Expired
Aug 17, 2012, 9:45 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 178 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:58 PM CDTHAIL 1Cumby, TXPEAS TO APRX QUARTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS54 KFWD 180151
SVRFWD
TXC223-180245-
/O.NEW.KFWD.SV.W.0280.120818T0151Z-120818T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 945 PM CDT

* AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  CUMBY...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER LAKE PARK SOUTH SULPHUR AROUND 920 PM...
  SULPHUR SPRINGS AROUND 925 PM...
  COMO AROUND 945 PM...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3296 9531 3295 9553 3305 9586 3322 9586
      3326 9579 3330 9575 3330 9568 3336 9559
      3335 9556 3336 9554 3335 9549 3337 9546
      3337 9531 3297 9530
TIME...MOT...LOC 0151Z 277DEG 14KT 3314 9578

$$
3 follow-up statements
198 
WWUS54 KFWD 180214
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT FRI AUG 17 2012

TXC223-180245-
/O.CON.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
914 PM CDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR HOPKINS COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF SULPHUR SPRINGS...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOPER LAKE PARK SOUTH SULPHUR AROUND 920 PM CDT...
  SULPHUR SPRINGS AROUND 925 PM CDT...
  TIRA AROUND 930 PM CDT...
  COMO AROUND 945 PM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 97 AND 128.

LAT...LON 3296 9531 3295 9553 3305 9586 3322 9586
      3326 9579 3330 9575 3330 9568 3336 9559
      3335 9556 3336 9554 3335 9549 3337 9546
      3337 9531 3297 9530
TIME...MOT...LOC 0214Z 277DEG 14KT 3313 9567

$$
275 
WWUS54 KFWD 180229
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT FRI AUG 17 2012

TXC223-180245-
/O.CON.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
929 PM CDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR HOPKINS COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SULPHUR SPRINGS...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COMO AROUND 945 PM CDT...

THIS WILL IMPACT I-30 BETWEEN MILE MARKERS 105 AND 128.

LAT...LON 3296 9531 3295 9557 3297 9558 3300 9570
      3330 9575 3330 9568 3336 9559 3335 9550
      3337 9546 3337 9531 3297 9530
TIME...MOT...LOC 0230Z 277DEG 14KT 3311 9560

$$
159 
WWUS54 KFWD 180241
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT FRI AUG 17 2012

TXC223-180251-
/O.EXP.KFWD.SV.W.0280.000000T0000Z-120818T0245Z/
HOPKINS TX-
941 PM CDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR HOPKINS COUNTY EXPIRES AT 945
PM CDT...

AT 941 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3296 9531 3295 9557 3297 9558 3300 9570
      3330 9575 3330 9568 3336 9559 3335 9550
      3337 9546 3337 9531 3297 9530
TIME...MOT...LOC 0241Z 277DEG 14KT 3310 9555

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:59 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 17, 7:59 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT FRI AUG 17 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST N OF KNFW TO NEAR
KGKY TO KLNC WERE MOVING E AT 10 TO 15 MPH. HAVE KEPT TSRA AT
KFTW...KGKY AND KDFW THROUGH 02Z. OTHER STORMS TO THE NORTHEAST
FROM 10 MILES NW OF TKI TO 10 MILES W OF KSLR SHOULD BE MOVE ESE
AND NOT REACH THE METROPLEX TAF SITES. THUNDERSTORMS ARE EXPECTED
TO WEAKEN LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED AGAIN SATURDAY AFTERNOON SO HAVE LEFT VCTS IN THE TAFS
FOR THE 17Z THROUGH 00Z PERIOD.

AT WACO....THUNDERSTORMS TO THE NORTHWEST OF WACO MAY WEAKEN BEFORE
REACHING THE AIRPORT. THUS HAVE JUST PLACED VCSH THROUGH 03Z. SCATTERED
THUNDERSTORMS ARE ALSO EXPECTED SATURDAY AFTERNOON...SO AS WITH THE
METROPLEX TAFS...HAVE LEFT VCTS IN FOR THE 17Z THROUGH 00Z PERIOD.

58

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT FRI AUG 17 2012/

SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING
FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A
DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF
CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND
WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS
ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY
HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT
EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE
FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY
INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE
MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS
BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT
WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST
AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY
HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN
IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT
APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER
AFTER A FEW HOURS OF DAYTIME HEATING.

LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS
WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE
IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON
AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY
ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH
LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE
OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE
THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH
BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS
MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE
REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE
FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH
SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST
WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE
POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT
INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION.

KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX
TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE
STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE
SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN
THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT
MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL
THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY
FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND
PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS
WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF
THUNDERSTORM ACTIVITY ON SATURDAY.

SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A
FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE
NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY
EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE
LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY
AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF
LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE
THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE
IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE
INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A
BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM
ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON.
THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY
RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND
HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE
IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND
FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA.

SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE
SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20
KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO
INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE
NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE
00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS
INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS
GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE
THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS
RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE
RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST
IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY
NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER
IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE
WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW
METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN
COVERAGE EARLIER IN THE DAY.

SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST
GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX
BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10
DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL
LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS
BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD
ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY
ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING
SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE
SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS
MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE
SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND
LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY
NIGHT AS A RESULT.

NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT
BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR
MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS
TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE
TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL
LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS
MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO
RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW
RETURNS TO NORTH TX.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  89  76  89  67 /  30  60  60  40  10
WACO, TX              77  94  77  93  68 /  20  40  40  40  20
PARIS, TX             72  89  71  86  64 /  40  60  60  40  10
DENTON, TX            75  88  71  89  67 /  30  60  60  40  10
MCKINNEY, TX          74  89  72  87  66 /  30  60  60  40  10
DALLAS, TX            80  90  77  90  67 /  30  60  60  40  10
TERRELL, TX           76  91  74  89  67 /  30  60  60  40  20
CORSICANA, TX         77  94  75  92  67 /  30  50  50  40  20
TEMPLE, TX            76  96  74  93  69 /  20  40  40  50  20
MINERAL WELLS, TX     74  88  71  90  66 /  30  60  60  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/30
Hazardous weather outlook, Aug 17, 3:18 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT FRI AUG 17 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. THE BEST CHANCES WILL BE SOUTH OF THE I-20 CORRIDOR. CLOUD
TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL
BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM. HOWEVER...PULSE
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF
NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON
SATURDAY...WITH DAMAGING WINDS AND HAIL POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY LEAD TO
MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

85/NH

In the hours before

Special weather statement, Aug 17, 7:47 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT FRI AUG 17 2012

TXZ119-134-180115-
DALLAS TX-ELLIS TX-
747 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL DALLAS COUNTY
  NORTH CENTRAL ELLIS COUNTY

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LANCASTER...MOVING EAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DESOTO...FERRIS...GLENN
HEIGHTS...HUTCHINS...LANCASTER...OAK LEAF...OVILLA...PALMER...RED OAK
AND WILMER.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3266 9659 3237 9666 3254 9691 3265 9688
TIME...MOT...LOC 0047Z 285DEG 8KT 3256 9680
Special weather statement, Aug 17, 7:52 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT FRI AUG 17 2012

TXZ104-180130-
COLLIN TX-
752 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COLLIN COUNTY

AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF MCKINNEY...MOVING SOUTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3334 9638 3335 9631 3334 9629 3316 9630
      3308 9644 3322 9651 3330 9654 3340 9639
TIME...MOT...LOC 0053Z 323DEG 5KT 3329 9639
Local storm report, Aug 17, 8:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT FRI AUG 17 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     3 E DESOTO              32.58N  96.80W
08/17/2012  M60 MPH          DALLAS             TX   AWOS

            GUST 60 MPH AT LANCASTER AWOS KLNC
Local storm report, Aug 17, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
814 PM CDT FRI AUG 17 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     HAMILTON                31.70N  98.12W
08/17/2012  E59 MPH          HAMILTON           TX   AWOS

            AT HAMILTON AIRPORT KMNZ
Special weather statement, Aug 17, 8:22 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT FRI AUG 17 2012

TXZ105-107-180145-
HOPKINS TX-HUNT TX-
822 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL HUNT COUNTY
  SOUTHERN HOPKINS COUNTY

AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COMMERCE...MOVING EAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMO...CUMBY AND
SULPHUR SPRINGS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3295 9550 3295 9566 3298 9567 3298 9577
      3301 9587 3309 9602 3324 9596 3315 9543
TIME...MOT...LOC 0122Z 286DEG 13KT 3312 9587
Special weather statement, Aug 17, 8:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI AUG 17 2012

TXZ107-180215-
HOPKINS TX-
838 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN HOPKINS COUNTY

AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COMMERCE...MOVING EAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY AND SULPHUR SPRINGS.
DIME SIZED HAIL WAS REPORTED IN CUMBY.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3295 9553 3295 9562 3297 9567 3298 9567
      3298 9570 3303 9586 3322 9586 3324 9583
      3323 9550
TIME...MOT...LOC 0138Z 284DEG 10KT 3313 9583

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:21 PM CDTSevere Thunderstorm WarningFWDTarrant24 min
Aug 17, 7:37 PM CDTSpecial Weather StatementFWDLeon23 min
Aug 17, 7:43 PM CDTSevere Thunderstorm WarningFWDHamilton19 min
Aug 17, 7:47 PM CDTSpecial Weather StatementFWDEllis28 min
Aug 17, 7:49 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis56 min
Aug 17, 7:52 PM CDTSpecial Weather StatementFWDCollin38 min
Aug 17, 8:19 PM CDTSevere Thunderstorm WarningFWDHunt56 min
Aug 17, 8:22 PM CDTSpecial Weather StatementFWDHopkins23 min
Aug 17, 8:38 PM CDTSpecial Weather StatementFWDHopkins37 min
Aug 17, 9:38 PM CDTSpecial Weather StatementFWDDallas37 min
Aug 17, 9:43 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton62 min
Aug 17, 9:56 PM CDTSpecial Weather StatementFWDGrayson34 min
Aug 17, 10:05 PM CDTSpecial Weather StatementFWDDelta, Hopkins25 min
Aug 17, 10:16 PM CDTSpecial Weather StatementFWDRockwall29 min
Aug 17, 10:28 PM CDTSpecial Weather StatementFWDDelta, Fannin32 min
Aug 17, 10:40 PM CDTSpecial Weather StatementFWDCollin, Rockwall35 min
Aug 17, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin, Rockwall59 min
Aug 17, 10:56 PM CDTSpecial Weather StatementFWDDelta, Fannin34 min
Aug 17, 11:02 PM CDTSpecial Weather StatementFWDKaufman28 min
Aug 17, 11:16 PM CDTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall59 min
Aug 17, 11:52 PM CDTAreal Flood AdvisoryFWDCollin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more113 min
Aug 18, 12:23 AM CDTSpecial Weather StatementFWDVan Zandt37 min
Aug 18, 2:13 AM CDTAreal Flood AdvisoryFWDCollin, Rockwall92 min
Aug 18, 2:17 AM CDTSpecial Weather StatementFWDCooke28 min
Aug 18, 1:42 PM CDTAreal Flood AdvisoryFWDJohnson, Tarrant2 hr
Aug 18, 2:59 PM CDTSevere Thunderstorm WarningFWDHood, Johnson42 min
Aug 18, 3:35 PM CDTAreal Flood AdvisoryFWDHood3 hr
Aug 18, 3:59 PM CDTSpecial Weather StatementFWDCooke, Montague31 min
Aug 18, 4:23 PM CDTSpecial Weather StatementFWDParker37 min
Aug 18, 4:32 PM CDTSpecial Weather StatementFWDCooke, Wise28 min
Aug 18, 4:36 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise54 min
Aug 18, 4:41 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Aug 18, 4:49 PM CDTSpecial Weather StatementFWDSomervell26 min
Aug 18, 4:50 PM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
Aug 18, 4:57 PM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall3 hr
Aug 18, 5:03 PM CDTSpecial Weather StatementFWDJack, Young27 min
Aug 18, 5:05 PM CDTSpecial Weather StatementFWDParker25 min
Aug 18, 5:07 PM CDTAreal Flood AdvisoryFWDParker3 hr
Aug 18, 5:18 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young57 min
Aug 18, 5:25 PM CDTFlash Flood WarningFWDDallas, Kaufman, Rockwall3 hr
Aug 18, 5:35 PM CDTAreal Flood AdvisoryFWDDenton, Wise3 hr
Aug 18, 5:49 PM CDTRiver Flood WarningFWDDallas2 hr
Aug 18, 5:58 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young41 min
Aug 18, 5:59 PM CDTFlash Flood WarningFWDDenton, Tarrant, Wise2 hr
Aug 18, 6:21 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman3 hr
Aug 18, 6:42 PM CDTFlash Flood WarningFWDDallas, Tarrant103 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.